TITLE

On a singular perturbation problem related to optimal lifting in BV-space

AUTHOR(S)
Poliakovsky, Arkady
PUB. DATE
April 2007
SOURCE
Calculus of Variations & Partial Differential Equations;Apr2007, Vol. 28 Issue 4, p411
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We prove a Γ-convergence result for the family of functionals defined on H 1(Ω) by $${\mathcal J}_\varepsilon(\varphi)=\int_\Omega\big(\varepsilon|\nabla\varphi|^2 +\frac{1}{\varepsilon}|u(x)-e^{i\varphi}|^{2p}\big)\hbox{d}x, \forall\varepsilon > 0,$$ for a given $$u\in BV(\Omega,S^1)$$ and a parameter $$p\in[1,\infty)$$ . We show that in either of the two cases, p = 2 or $$u\in W^{1,1}(\Omega,S^1)$$ , any limit of the minimizers is an optimal lifting.
ACCESSION #
23764823

 

Related Articles

  • Bundle Gerbes for Chern-Simons and Wess-Zumino-Witten Theories. Carey, Alan L.; Johnson, Stuart; Murray, Michael K.; Stevenson, Danny; Bai-Ling Wang // Communications in Mathematical Physics;Nov2005, Vol. 259 Issue 3, p577 

    We develop the theory of Chern-Simons bundle 2-gerbes and multiplicative bundle gerbes associated to any principal G-bundle with connection and a class in H4( BG, ℤ) for a compact semi-simple Lie group G. The Chern-Simons bundle 2-gerbe realises differential geometrically the...

  • Fast and heteroclinic solutions for a second order ODE related to Fisher-Kolmogorov’s equation. Arias, M.; Campos, J.; Robles-Pérez, A.; Sanchez, L. // Calculus of Variations & Partial Differential Equations;Nov2004, Vol. 21 Issue 3, p319 

    We study the existence of fast and heteroclinic solutions of an ODE that arises in connection with travelling wave solutions of Fisher-Kolmogorov's equation. They are obtained by solving a minimum or constrained minimum problem. A variational characterization of the minimum speed for which...

  • He's Max-Min Approach to a Nonlinear Oscillator with Discontinuous Terms. Hui-Li Zhang; Fang Xie // Abstract & Applied Analysis;2013, p1 

    Recently, the max-min approach was systematically studied in the review article (Ji-Huan, 2012). This paper concludes that He's max-min approach is also a very much effective method for nonlinear oscillators with discontinuous terms.

  • Coordinate Transformation Method for the Extremization of Multiple Integrals. Carlson, D. A.; Leitmann, G. // Journal of Optimization Theory & Applications;Dec2005, Vol. 127 Issue 3, p523 

    In this paper, we generalize a coordinate transformation method, due to Leitmann (Ref. 1), for free problems in the calculus of variations to analogous problems with multiple integrals.

  • Optimality and Duality for Nondifferentiable Multiobjective Variational Problems with Higher Order Derivatives. Husain, I.; Ahmed, A.; Mattoo, G. // European Journal of Pure & Applied Mathematics;2009, Vol. 2 Issue 3, p372 

    Wolfe and Mond-Weir type vector dual variational problems are formulated for a class of nondifferentiable multiobjective variational problems involving higher order derivatives. By using concept of efficiency, weak, strong and converse duality theorems are established under invexity and...

  • Continuous dependence of bounded ɸ-variation solutions on parameters for Kurzweil equations. Xuefeng Liang; Wansheng He // Scientia Magna;2009, Vol. 5 Issue 4, p109 

    The theorems of continuous dependence of bounded Φ-variation solutions on parameters for Kurzweil equations are established through making use of the functions of bounded Φ-variation were introduced by Musiclak and Orlicz in paper [2]. The results are essential generalization of continuous...

  • Nonturnpike Optimal Solutions and Their Approximations in Infinite Horizon. Rapaport, A.; Cartigny, P. // Journal of Optimization Theory & Applications;Jul2007, Vol. 134 Issue 1, p1 

    Recently, the authors have proposed a new necessary and sufficient condition for turnpike optimality in calculus of variations with singular Euler equation. The method is based on a characterization of the value function and generalizes the well known method based on the Green theorem....

  • Smooth and Nonsmooth Lipschitz Controls for a Class of Vector Differential Equations. JI, S. G. // Journal of Optimization Theory & Applications;Nov2006, Vol. 131 Issue 2, p245 

    This paper is devoted to the study of a class of control problems associated to a nonlinear second-order vector differential equation with pointwise state constraints. The control is realized via a function of the state. We extend the results of Akkouchi, Bounabat, and Goebel to vector...

  • Semicontinuity and Supremal Representation in the Calculus of Variations. Prinari, Francesca // Applied Mathematics & Optimization;Aug2008, Vol. 58 Issue 1, p111 

    We study the weak* lower semicontinuity properties of functionals of the form where Ω is a bounded open set of R N and u∈ W 1,∞(Ω). Without a continuity assumption on f(⋅, ξ) we show that the supremal functional F is weakly* lower semicontinuous if and only if it is a...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics